MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-2.6-18-150-P-NS-0
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/02/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The original assessment of this report determined that the event was not reportable.A retrospective review of the file occurred and it was determined that this event should be reported as a malfunction report.Review of the description of event suggests a separation of the catheter may have occurred.Investigation- a review of the complaint history, instructions for use (ifu) and quality control (qc) was conducted for the purpose of this investigation.No device was returned to assist with the investigation.Multiple attempts were made to gain more information concerning this event with no success.The device was not returned for investigation.This is the only known complaint for detachment.The device history record was reviewed and no non-conformances were noted for this lot number.A search revealed this complaint to be the only reported complaint associated with the reported lot number.Per qc, personnel confirm the catheter has an open lumen by passing the appropriate sized wire guide checker through the catheter and ensuring a smooth transition between the distal tip and wire guide checker.Personnel also verify the surface is free of damage, excess bumps, roughness or exposed wires and verify proximal fitting is free of damage.The ifu information states: ¿warnings: maximum recommended infusion pressure is 1200psi.Catheter manipulation should only occur under fluoroscopy.The catheter should not be advanced into a vessel having a reference vessel diameter smaller than the catheter outer diameter.Upon removal from package, inspect the product to ensure no damage has occurred.¿ at this time, with the information available, we are unable to determine a root cause for this issue.We will continue to monitor for similar complaints.Insufficient risk due in part to low severity and high detectability.No remedial action is required at this time.
 
Event or Problem Description
The consumer stated that a female patient presented with a distal occlusion and underwent an angioplasty procedure (surgical repair or unblocking of a blood vessel, especially a coronary artery.) during the procedure there was a fragmentation of the collector to a minimum handling during use.Detachment of the terminal portion of the collector (connected) very easily.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6045892
Report Number1820334-2016-01039
Device Sequence Number440887
Product Code KRA
UDI-Device Identifier00827002500013
UDI-Public(01)00827002500013(17)151201(10)3951105
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K072724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/18/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCXI-2.6-18-150-P-NS-0
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2014
Initial Report FDA Received Date10/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1